Makerere University Research Repository >
College of Health Sciences >
School of Health Sciences >
Research Articles (Health-Sciences) >
Please use this identifier to cite or link to this item:
|Title: ||Is it safe to switch from stavudine to zidovudine after developing symptomatic hyperlactatemia|
|Authors: ||Nanyonjo, Agnes|
|Keywords: ||Resource limited settings|
|Issue Date: ||2008 |
|Publisher: ||Makerere University Medical School|
|Citation: ||Nanyonjo, A., Castelnuovo, B., Kamya, M.R., Ocama, P. (2008). Is it safe to switch from stavudine to zidovudine after developing symptomatic hyperlactatemia. African Health Sciences, 8(2)|
|Abstract: ||Introduction: In resource limited settings patients on antiretroviral treatment who develop stavudine induced hyperlactatemia are
often switched to zidovudine on the basis of published studies that demonstrate that this agent can be a safe alternative.
Case report: We describe here a case of a 60 year old female that experienced a relapse of symptomatic hyperlactatemia after being
switched from stavudine to zidovudine and how the case was managed at the Infectious Diseases Institute, Kampala, Uganda.
Discussion: This case shows that switching to zidovudine potentially can lead to a hyperlactatemia relapse. Therefore we recommend close follow up for patients that are switched from stavudine to zidovudine and, in case lactate measurement is not possible, free programs should provide safer drugs such as abacavir and tenofovir for patients that develop hyperlactatemia.|
|Appears in Collections:||Research Articles (Health-Sciences)|
Files in This Item:
All items in DSpace are protected by copyright, with all rights reserved.